MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10020230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two initial/final mdr report being submitted for this complaint with associated mdr report 2954740-2016-00196.(b)(4).The deltaplush coil will not be returned, therefore the root cause of the coil's failure to detach cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.
 
Event or Problem Description
As reported by a health care professional, during an emergency coil embolization of an aneurysm for hemoptysis two deltaplush (cpl100202-30/c36701) coils failed to detach.The patient's gender and age were unknown; the level of tortuousness and calcification of the vessels were also unknown.A 4fr system with 45 degree microcatheter (competitor's) was used for the procedure.A pre-deployment electrical check was performed indicating no issues with the power supply.When the physician attempted to detach the complaint deltaplush coils after placement, the audible signal beeped however the coils did not detach.The coils were collected as defective.The procedure was successfully completed without further issues and delay.There were no patient injuries or complications reported.All connections appear to fit properly without application of excessive force.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush had been maintained at all times.No visible defect or damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The complaint products have already been disposed and not available for investigation.No further information is available.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5913466
Report Number2954740-2016-00195
Device Sequence Number13553785
Product Code HCG
UDI-Device Identifier00878528008217
UDI-Public(01)00878528008217(17)200630(10)C36701
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberCPL10020230
Device Lot NumberC36701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2016
Initial Report FDA Received Date08/30/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE (GT12) MICROCATHETER (SL10)